Alert archive / Connecticut / Coastal Flood Statements in 2012

Coastal Flood Statement 31, NWS New York, NY

December 20, 2012Westchester County, New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this coastal flood statement at Dec 20, 2012, 3:34 PM EST for Westchester County, New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Dec 21, 2012, 5:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 20, 2012, 3:34 PM EST (20:34 UTC)
In effect from
Dec 21, 2012, 5:00 AM EST
Expired
Dec 20, 2012, 8:05 PM EST
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WHUS41 KOKX 202034
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EST THU DEC 20 2012

...ISOLATED MINOR COASTAL FLOODING POSSIBLE LATE TONIGHT...

NJZ006-NYZ072-074-075-080-178-179-210445-
/O.NEW.KOKX.CF.S.0030.121221T0600Z-121221T0900Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
334 PM EST THU DEC 20 2012

* LOCATIONS...AREAS HIGHLY VULNERABLE TO MINOR COASTAL FLOODING
  ALONG THE ATLANTIC OCEAN SHORES AROUND NEW YORK HARBOR AND
  SOUTHWEST LONG ISLAND. 

* TIDAL DEPARTURES...1 TO 2 FT ABOVE ASTRONOMICAL HIGH TIDE.

* TIMING...BETWEEN 1 AND 4 AM FRIDAY MORNING. 

* IMPACTS...STRONG...PERSISTENT SOUTHEASTERLY WINDS WILL AID IN
  INCREASING THE TIDES EARLY FRIDAY MORNING. IN ADDITION...HEAVY
  RAINFALL COULD INCREASE THE FLOODING THREAT OVER AREAS RIGHT
  ALONG THE COAST. MINOR INUNDATION OF WATER WILL OCCUR IN THE
  MOST VULNERABLE AREAS DURING THE TIME OF HIGH TIDE. 

$$

CTZ009-010-NYZ071-210445-
/O.NEW.KOKX.CF.S.0031.121221T1000Z-121221T1200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-
334 PM EST THU DEC 20 2012


* LOCATIONS...AREAS HIGHLY VULNERABLE TO MINOR COASTAL FLOODING
  ALONG THE SOUTHWESTERN CONNECTICUT AND WESTCHESTER COUNTY COAST.

* TIDAL DEPARTURES...1 TO 2 FT ABOVE ASTRONOMICAL HIGH TIDE.

* TIMING...BETWEEN 5 AND 7 AM FRIDAY MORNING. 

* IMPACTS...STRONG...PERSISTENT SOUTHEASTERLY WINDS WILL AID IN
  INCREASING THE TIDES EARLY FRIDAY MORNING. IN ADDITION...HEAVY
  RAINFALL COULD INCREASE THE FLOODING THREAT OVER AREAS RIGHT
  ALONG THE COAST. MINOR INUNDATION OF WATER WILL OCCUR IN THE
  MOST VULNERABLE AREAS DURING THE TIME OF HIGH TIDE. 

$$
1 follow-up statement
229 
WHUS41 KOKX 210105
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
805 PM EST THU DEC 20 2012

...MINOR COASTAL FLOODING EARLY FRIDAY MORNING...

CTZ009-010-NYZ071-211200-
/O.CAN.KOKX.CF.S.0031.121221T1000Z-121221T1200Z/
/O.NEW.KOKX.CF.Y.0016.121221T0900Z-121221T1200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-
805 PM EST THU DEC 20 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 7 AM EST
FRIDAY...

* LOCATIONS...LOW LYING AREAS ALONG WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...AROUND 2 1/2 FT ABOVE ASTRONOMICAL HIGH TIDE.

* TIMING...BETWEEN 4 AND 7 AM FRIDAY MORNING.

* IMPACTS...FLOODING OF VULNERABLE SHORE ROADS AND ADJACENT
  PROPERTIES DUE TO STORM TIDE AND WAVE SPLASHOVER. THE MAJORITY
  OF ROADS SHOULD REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. IN
  ADDITION...HEAVY RAINFALL COULD INCREASE THE FLOODING THREAT.
  THERE IS NO SIGNIFICANT THREAT TO LIFE AND IMPACT ON PROPERTY
  IS EXPECTED TO BE MINIMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...WESTERN L.I. SOUND WATER LEVELS FOR EARLY FRIDAY MORNING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
...................................(MLLW)....................

STAMFORD CT.........535 AM........9.3-9.8...........MINOR.....
BRIDGEPORT CT.......532 AM........8.8-9.3...........MINOR.....
NEW HAVEN CT........530 AM........8.3-8.8...........MINOR.....

$$

NYZ073-211200-
/O.NEW.KOKX.CF.Y.0016.121221T0900Z-121221T1200Z/
BRONX-
805 PM EST THU DEC 20 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM EST FRIDAY.

* LOCATIONS...LOW LYING AREAS ALONG WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...AROUND 2 1/2 FT ABOVE ASTRONOMICAL HIGH TIDE.

* TIMING...BETWEEN 4 AND 7 AM FRIDAY MORNING.

* IMPACTS...FLOODING OF VULNERABLE SHORE ROADS AND/OR BASEMENTS
  DUE TO STORM TIDE AND WAVE SPLASHOVER. THE MAJORITY OF ROADS
  SHOULD REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. IN
  ADDITION...HEAVY RAINFALL COULD INCREASE THE FLOODING THREAT.
  THERE IS NO SIGNIFICANT THREAT TO LIFE AND IMPACT ON PROPERTY
  IS EXPECTED TO BE MINIMAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...WESTERN L.I. SOUND WATER LEVELS FOR EARLY FRIDAY MORNING...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
...................................(MLLW)....................

KINGS POINT.........612 AM........9.3-9.8...........NONE.....
STAMFORD CT.........535 AM........9.3-9.8...........MINOR....


$$

CTZ011-012-NYZ079-081-211100-
/O.EXB.KOKX.CF.S.0030.121221T0600Z-121221T1100Z/
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
805 PM EST THU DEC 20 2012


* LOCATIONS...LOW LYING AREAS ALONG EASTERN LONG ISLAND SOUND AND
  GARDINERS AND PECONIC BAYS.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL HIGH TIDE.

* TIMING...BETWEEN 1 AND 6 AM FRIDAY MORNING.

* IMPACTS...LOCALIZED FLOODING OF VULNERABLE SHORE ROADS DUE TO
  STORM TIDE AND WAVE SPLASHOVER...PARTICULARLY ACROSS SOUTH AND
  SOUTHEAST FACING SHORELINES. HEAVY RAINFALL COULD INCREASE THE
  FLOODING THREAT.

$$

NYZ078-176-177-211200-
/O.EXB.KOKX.CF.S.0030.121221T0900Z-121221T1200Z/
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
805 PM EST THU DEC 20 2012


* LOCATIONS...LOW LYING AREAS ALONG WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL HIGH TIDE.

* TIMING...BETWEEN 4 AND 7 AM FRIDAY MORNING.

* IMPACTS...LOCALIZED FLOODING OF VULNERABLE SHORE ROADS AND
  ADJACENT PROPERTIES DUE TO STORM TIDE. HEAVY RAINFALL COULD
  INCREASE THE FLOODING THREAT.

$$

NJZ006-NYZ072-074-075-080-178-179-211100-
/O.EXT.KOKX.CF.S.0030.121221T0600Z-121221T1100Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
805 PM EST THU DEC 20 2012

* LOCATIONS...LOW LYING AREAS ALONG NEW YORK HARBOR...THE
  ATLANTIC OCEAN AND SOUTH SHORE BACK BAYS OF LONG ISLAND AND NEW
  YORK CITY.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL HIGH TIDE.

* TIMING...BETWEEN 1 AND 6 AM FRIDAY MORNING.

* IMPACTS...LOCALIZED FLOODING OF VULNERABLE SHORE ROADS AND
  ADJACENT PROPERTIES DUE TO STORM TIDE AND WAVE
  SPLASHOVER...PARTICULARLY ACROSS SOUTH AND SOUTHEAST FACING
  SHORELINES. HEAVY RAINFALL COULD INCREASE THE FLOODING THREAT.


$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Dec 20, 1:09 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 20, 1:09 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
109 PM EST THU DEC 20 2012

.SYNOPSIS...
HIGH PRESSURE OVER THE AREA MOVES OFFSHORE AS DEVELOPING LOW
PRESSURE APPROACHES FROM THE WEST. THAT LOW MOVES NORTHEAST
THROUGH THE REGION ON FRIDAY...FOLLOWED BY A STRONG COLD FRONT
FRIDAY AFTERNOON. DEEP LOW PRESSURE TO THE NORTH SATURDAY MOVES TO
THE CANADIAN MARITIMES LATE THIS WEEKEND. HIGH PRESSURE BUILDS IN
BEHIND THE LOW EARLY NEXT WEEK. A WEAK LOW MOVES ACROSS THE AREA
TUESDAY...FOLLOWED BY HIGH PRESSURE WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST REMAINS ON TRACK.

UPPER LEVEL RIDGE AXIS OVER THE AREA SLIDES TO THE EAST
THROUGHOUT THE DAY. WITH THE WESTERN SIDE OF THE HIGH STILL
IMPACTING THE REGION...WILL KEEP CONDS DRY FOR TODAY. CLOUDS AHEAD
OF A WARM FRONT OVER THE TN/OH VALLEYS WILL STREAM NORTHWARD
TOWARDS THE LOCAL AREA...SO CLOUDS WILL INCREASE THROUGHOUT THE
DAY...WITH MOSTLY CLOUDY SKIES EXPECTED OVER WESTERN ZONES BY LATE
AFTERNOON...AND OVER EASTERN ZONES BY THIS EVENING.

EASTERLY FLOW CONTINUES. TEMPS WILL BE A FEW DEGREES ABOVE
NORMAL...TOPPING OFF IN THE MID TO UPPER 40S. BUT TEMPS WILL HOLD
STEADY AND MAY START TO FALL IN THE AFTERNOON AS THE CLOUDS STREAM
EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
LOW PRES OVER THE MIDWEST MOVES INTO THE GREAT LAKES BY THIS
EVENING...THEN TRACKS TOWARDS WESTERN NY/PA TONIGHT. MEANWHILE...A
SECONDARY LOW WILL FORM OVER THE MID-ATLANTIC STATES DURING THE
EVENING HOURS...THEN SLIDE NORTH ALONG THE COAST TOWARDS NYC BY
DAYBREAK FRIDAY. THE NEW LOW WILL THEN MERGE WITH THE PARENT LOW
OVER CENTRAL NY FRIDAY AFTERNOON...AND AS IT DEPARTS...WILL DRAG A
STRONG COLD FRONT THROUGH THE LOCAL AREA.

RAIN DEVELOPS OVER WESTERN ZONES THIS EVENING AS WARM FRONT LIFTS
INTO THE REGION. TEMPS ACROSS NW PORTIONS OF ORANGE COUNTY WILL BE
COLD ENOUGH AT THE ONSET FOR A RAIN/SNOW MIX...EVENTUALLY CHANGING
TO PLAIN RAIN AFTER MIDNIGHT AS WARM FRONT LIFTS NORTH AND TEMPS
RISE INTO THE UPPER 30S. WILL FOLLOW A NON-DIURNAL CURVE FOR
TONIGHT THROUGHOUT THE REGION AS TEMPS SLOWLY RISE THROUGH THE 40S
ELSEWHERE.

DEEP UPPER TROUGH DIGS INTO THE EAST COAST AS THE SECONDARY LOW
MOVES NORTH. THIS WILL BE ACCOMPANIED BY SEVERAL STRONG
SHORTWAVES...AND A LOW-LEVEL JET OF 65-75 KT FROM 925-850 MB.
MODERATE TO HEAVY RAIN EXPECTED OVER THE AREAS AS THIS LLJ TRACKS
EAST ACROSS THE REGION FRIDAY MORNING. BEST CHANCES FOR LOW-TOPPED
CONVECTION WILL BE DURING THIS TIME...AND THE STRONGEST WINDS WILL
OCCUR IN BANDS OF HEAVY RAIN. WIND GUSTS WILL APPROACH WIND
ADVISORY CRITERIA OF 40-45 MPH...BUT LOCALIZED DAMAGING WIND GUSTS
OF AT LEAST 60 MPH ARE POSSIBLE IN CONVECTIVE ACTIVITY. WINDS
DIMINISH A BIT AFTER DEPARTURE OF LLJ...BUT COLD FRONT SWINGS
THROUGH THE REGION IN THE AFTERNOON...AND GUSTS COULD AVERAGE
45-50 MPH BRIEFLY BEHIND THE COLD FRONT. TIGHT WESTERLY GRADIENT
WILL THEN CONTINUE THROUGH FRIDAY NIGHT.

HEAVIEST PRECIP WILL FALL BETWEEN 09Z-15Z...THEN BECOMES MORE
SHOWERY FOR THE AFTERNOON/EVENING AS THE COLD FRONT AND SEVERAL
STRONG SHORTWAVES SLIDE THROUGH THE REGION. WITH ONSET OF COLD AIR
ADVECTION FRIDAY NIGHT...TEMPS WILL FALL INTO THE 20S ACROSS THE
INTERIOR AND INTO THE LOW/MID 30S ACROSS COASTAL AREAS. RAIN WILL
MIX WITH AND CHANGE TO SNOW ACROSS THE INTERIOR...WHILE A
RAIN/SNOW MIX IS LIKELY FOR COASTAL AREAS.

HIGHS ON FRIDAY WILL CLIMB INTO THE MID/UPPER 40S...WITH SOME LOW
50S POSSIBLE ACROSS NYC/LONG ISLAND. THE HIGHER THE SFC TEMPS
REACH...THE BETTER THE CHANCES FOR THE STRONGER WINDS TO MIX DOWN
TO THE SURFACE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH AMPLITUDE TROUGH PIVOTS EAST SATURDAY...WITH SOME POSITIONAL
AND TIMING DIFFERENCES NOTED IN NCEP AND VARIOUS GLOBAL MODELS.
THIS ANOMALOUS TROUGH SLOWLY DEPARTS TO THE NORTHEAST...WITH A
FAST WESTERLY FLOW PREVAILING BEHIND IT. A COUPLE OF WEAK
SHORTWAVES MOVE ACROSS THE AREA BEHIND THIS TROUGH...ONE LATE THIS
WEEKEND AND ANOTHER TUESDAY...ALTHOUGH TOUGH TO TIME IN THIS FAST
FLOW.

THEN ATTENTION TURNS TO DEEPENING TROUGH OUT WEST AS IT MOVES
ACROSS THE ROCKIES. UNCERTAINTY ARISES ONCE THIS ENERGY MOVES EAST
OF THE ROCKIES TO THE PLAINS STATES BY WEDNESDAY.

MAINLY DRY CONDITIONS ARE ANTICIPATED SATURDAY...WITH PLENTY OF
CLOUDS DUE TO THE PROXIMITY OF THE STACKED LOW. COULD SEE A
PASSING SNOW SHOWER OR FLURRY.

WEST TO NORTHWEST FLOW PICKS UP AS THE DAY PROGRESSES. QUESTIONS
CONTINUE WITH REGARD TO HOW STRONG WINDS ALOFT WILL BE...WITH GFS
MUCH MORE ROBUST WITH THESE WINDS IN THE MIXED LAYER...THUS
POTENTIAL FOR GREATER THAN 40 KT GUSTS. NAM MUCH LESS SO AT THIS
TIME DUE TO SLOWER MOVEMENT OF OVERALL SYSTEM.

DRY WEATHER CONTINUES SUNDAY AND MONDAY. POSSIBLE LIGHT PRECIP
TUESDAY...IF ECMWF IS TO BE BELIEVED. THIS DUE TO PRESENCE OF WEAK
LOW AND ASSOCIATED UPPER SHORTWAVE. LOW CONFIDENCE IN TIMING
THOUGH IN THIS FAST PATTERN 5 TO 6 DAYS IN ADVANCE.

HIGH PRESSURE ENSURES DRY WEATHER AT LEAST EARLY WEDNESDAY...THEN
ENERGY FROM WESTERN SYSTEM WILL NEED TO BE WATCHED AS SFC
FRONT/LOW PRESSURE APPROACHES.

TEMPS REMAIN AT OR BELOW NORMAL THROUGH MUCH OF THIS PERIOD. THIS
SUPPORTED BY LATEST HPC NUMBERS/GMOS AND MEX GUIDANCE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
***HIGH IMPACT AVIATION WX EVENT EARLY FRI AM***

HIGH PRESSURE BUILDING OFFSHORE AND VFR THIS AFTERNOON. E WINDS
5-10 KT VEERING TO SE AROUND 10 KT THIS AFTERNOON.

STRENGTHENING SE FLOW TONIGHT WITH CIGS LOWERING TO IFR. LIGHT RAIN
DEVELOPING AFTER 03Z.

STRONG SE FLOW...HEAVY RAIN...AND IFR CIGS ALONG AND AHEAD OF COLD
FRONT FROM 10 TO 14Z FOR THE NYC AND LOWER HUDSON VALLEY TERMINALS...
AND 12Z TO 16Z FOR THE EASTERN TERMINALS. GUSTS 40 TO 45KT...POSSIBLY
HIGHER...ALONG WITH LLWS WITH 60 TO 80 KT SE WINDS FROM 1 TO 2
KFT. ISOLATED TSRA NOT OUT OF THE QUESTION...BUT THE PROBABILITY
IS LOW.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: MVFR CIGS MAY MOVE IN AS EARLY AS 00Z.

KJFK FCSTER COMMENTS: MVFR CIGS MAY MOVE IN AS EARLY AS 00Z.

KLGA FCSTER COMMENTS: MVFR CIGS MAY MOVE IN AS EARLY AS 00Z.

KTEB FCSTER COMMENTS: MVFR CIGS MAY MOVE IN AS EARLY AS 00Z.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z FRI THROUGH TUESDAY...

.FRI AFTERNOON/NIGHT...CIGS BKN040-050 AND ISOLD RAIN/SNOW
SHOWERS. ANY SNOW SHOWERS WILL BE NORTH OF THE CITY IN THE AFT.
BRISK SW-W FLOW 15-25G25-30 KT.

.SAT...VFR. STRONG WNW WINDS 20-25G35-40KT. SNOW FLURRIES AND/OR
RAIN/SNOW SHOWERS...ESPECIALLY NORTH.

.SUN...MAINLY VFR. BRISK WNW FLOW 15-20G25-30KT.

.MON...VFR.CIGS BKN040-050 AND ISOLD RAIN/SNOW
SHOWERS. ANY SNOW SHOWERS WILL BE NORTH OF THE CITY IN THE AFT.
BRISK SW-W FLOW 15-25G25-30 KT.

MON NIGHT/TUE...SUB-VFR POSSIBLE IN LIGHT PCPN.

&&

.MARINE...
SUB-SCA CONDS EXPECTED ON THE WATERS FOR TODAY. NORTH WINDS THIS
MORNING LIGHTEN AND TURN TOWARD THE EAST.

WINDS/SEAS INCREASE TONIGHT AS LOW PRES DEVELOPS OVER THE MID-
ATLANTIC AND TRACKS NORTH TOWARDS NYC. GALE WARNING ISSUED FOR ALL
WATERS FOR FRIDAY...AND WILL CARRY THE GALE WARNING ON THE OCEAN
THROUGH FRIDAY NIGHT. THERE IS THE CHANCE FOR STORM FORCE WINDS ON
THE OCEAN WATERS...BUT IT WILL MAINLY OCCUR IN CONVECTION FRIDAY
MORNING. SEAS BUILD TO 11-14 FT ON THE OCEAN AND TO 6-8 FT ON LI
SOUND BY FRIDAY MORNING. SCA WILL LIKELY CONTINUE ON THE
SOUND/HARBOR/BAYS FRIDAY NIGHT FOR 25-30 KT WIND GUSTS.

WEST TO NORTHWEST WINDS WILL BE QUITE STRONG ON SATURDAY AND INTO
SUNDAY AS DEEP LOW PRESSURE MOVES WELL TO THE NORTH OF THE WATERS.
NEAR GALE CONDITIONS LIKELY THROUGH THE WEEKEND BEFORE WINDS
SLOWLY ABATE. HIGH PRESSURE BUILDS TOWARD THE WATERS MONDAY.

SEAS ARE EXPECTED TO REMAIN ROUGH THROUGH THE WEEKEND DUE TO THE
STRONG WEST/NORTHWEST WINDS. SEAS SUBSIDE MONDAY AS THE HIGH NEARS
THE WATERS. FOLLOWED WAVE WATCH GUIDANCE.

&&

.HYDROLOGY...
DRY TODAY...THEN LOW PRES WILL BRING MODERATE TO HEAVY RAIN
TONIGHT THROUGH EARLY FRIDAY AFTERNOON. 1.25-1.5" QPF EXPECTED
DURING THIS TIME...BUT HIGHER AMOUNTS ARE POSSIBLE IN CONVECTION.
URBAN/STREET FLOODING POSSIBLE IN LOW LYING AREAS...WITH A CHANCE
FOR FLASH FLOODING IN ANY CONVECTION. SOME OF THE SMALLER STREAMS
AND RIVERS MAY ALSO EXPERIENCE RAPID RISES TO NEAR BANKFULL AS
WELL.

&&

.TIDES/COASTAL FLOODING...
A STRONG COLD FRONT WILL SWEEP ACROSS LATE TONIGHT THROUGH FRIDAY
MORNING...PRECEDED BY STRONG ONSHORE FLOW. STORM SURGE AT HIGH
TIDE WOULD HAVE TO AVERAGE 2-2.5 FT TO REACH MINOR THRESHOLDS.
THESE STRONG WINDS LOOK TO COINCIDE WITH HIGH TIDE ACROSS THE
WESTERN LI SOUND LOCALES. MINOR COASTAL FLOODING BENCHMARKS COULD
BE APPROACHED FOR TONIGHT/S HIGH TIDE ALONG THE WESTERN LI
SOUND...AND POSSIBLY THE SOUTH SHORE BAYS OF LONG ISLAND/NYC.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM 1 AM TO 6 PM EST FRIDAY FOR ANZ330-335-338-
     340-345.
     GALE WARNING FROM 1 AM FRIDAY TO 6 AM EST SATURDAY FOR ANZ350-
     353-355.

&&
Hazardous weather outlook, Dec 20, 3:40 AM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
340 AM EST THU DEC 20 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-211100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
340 AM EST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAIN AND STRONG WINDS EXPECTED LATE TONIGHT THROUGH FRIDAY
MORNING. MINOR URBAN FLOODING IS POSSIBLE...AS WELL AS MINOR
FLOODING OF THE SMALLER RIVERS AND STREAMS. RAINFALL AMOUNTS COULD
RANGE FROM 1 TO 2 INCHES.

WIND ADVISORY LEVEL WIND GUSTS POSSIBLE FROM AROUND 6 AM TO 10 AM
FRIDAY MORNING...WITH THE STRONGEST WINDS ACROSS NYC AND LONG
ISLAND. ISOLATED THUNDERSTORMS ALSO POSSIBLE DURING THIS TIME...
WITH LOCALIZED DAMAGING GUSTS OF 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-211100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 AM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-211100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
340 AM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 8:07 PM ESTGale WatchOKX7 hr
Dec 19, 11:52 PM ESTSmall Craft AdvisoryOKX4 hr
Dec 20, 3:23 AM ESTGale WarningOKX18 hr
Dec 20, 3:30 PM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more5 hr
Dec 20, 3:34 PM ESTCoastal Flood StatementOKXKings, Nassau, New York, Queens, Richmond, Suffolk15 hr

Nearby

Coastal Flood Statements in Connecticut, 2012Coastal Flood Statements in New York, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.